Hello! I was just wondering...will alcohol negate the effects of Diflucan and make it not work? Or will it just make me more sick/more susceptible to the effects of alcohol? Also, by "alcohol", do they mean mouthwash too? I mean, I know you don't drink mouthwash, but I'm just wondering how sensitive it is. I took an antibiotic in the past that would make me super sick if I even took a sip of mouthwash.
Just curious! Thanks!
Posts: 186 | From: Richmond, VA | Registered: Jan 2008
| IP: Logged |
Because you don't drink mouthwash, it's really not considered in that unless the antibiotic is for something dealing with your mouth in which case doctors/dentists may suggest not using mouthwash.
Per alcohol in general, straight from the Diflucan home site: Diflucan and alcohol do not mix well together, because it produces the so-called “disulfiram effect.” Disulfiram, or antabuse, is a drug that treats alcoholism by making the person acutely sensitive to alcohol. When he drinks alcohol while there is disulfiram in his system, he experiences very unpleasant symptoms such as anxiety, restlessness, elevated blood pressure, severe nausea, vomiting, throbbing headaches, shortness of breath, mental confusion, skin flushing, and visual impairment. The severity of these symptoms will make him avoid alcohol altogether, thereby eliminating his addiction to the substance. (This is their site)
Anytime something says not to take with alcohol it's best to follow that.
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.